Alert archive / Louisiana / Tornado Warnings in 2023

Tornado Warning 9, NWS Lake Charles, LA

January 24, 2023Calcasieu Parish, Louisiana; Orange County, Texas

NWS Lake Charles, LA issued this tornado warning at Jan 24, 2023, 4:39 PM CST for Calcasieu Parish, Louisiana; Orange County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 24, 2023, 4:39 PM CST (22:39 UTC)
Expired
Jan 24, 2023, 5:03 PM CST
In force
24 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Calcasieu Parish, LA, Orange County, TX

The radar

The Lake Charles radar (KLCH), 43 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 24, 10:49 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2023-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2023-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
502 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

048 
WFUS54 KLCH 242239
TORLCH
LAC019-TXC361-242315-
/O.NEW.KLCH.TO.W.0009.230124T2239Z-230124T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
439 PM CST Tue Jan 24 2023

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Southwestern Calcasieu Parish in southwestern Louisiana...
  Southeastern Orange County in southeastern Texas...

* Until 515 PM CST.
    
* At 438 PM CST, a severe thunderstorm capable of producing a tornado
  was located over West Orange, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Toomey around 445 PM CST.
  Vinton around 455 PM CST.
  Edgerly around 500 PM CST.
  Sulphur and Carlyss around 505 PM CST.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 879.
 Interstate 10 in Louisiana between mile markers 1 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3000 9378 3006 9381 3029 9348 3020 9328
      3005 9366 3005 9372 3002 9375
TIME...MOT...LOC 2238Z 239DEG 46KT 3006 9373 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

78
3 follow-up statements
343 
WWUS54 KLCH 242246
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
446 PM CST Tue Jan 24 2023

TXC361-242255-
/O.CAN.KLCH.TO.W.0009.000000T0000Z-230124T2315Z/
Orange TX-
446 PM CST Tue Jan 24 2023

...THE TORNADO WARNING FOR SOUTHEASTERN ORANGE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CST for southwestern
Louisiana...and southeastern Texas.

LAT...LON 3013 9370 3014 9369 3015 9369 3029 9348
      3020 9328 3005 9365 3005 9367
TIME...MOT...LOC 2245Z 239DEG 46KT 3011 9364 

$$

LAC019-242315-
/O.CON.KLCH.TO.W.0009.000000T0000Z-230124T2315Z/
Calcasieu LA-
446 PM CST Tue Jan 24 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
SOUTHWESTERN CALCASIEU PARISH...
    
At 445 PM CST, a severe thunderstorm capable of producing a tornado
was located over Toomey, or near Vinton, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Vinton around 455 PM CST.
  Edgerly around 500 PM CST.
  Sulphur and Carlyss around 505 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3013 9370 3014 9369 3015 9369 3029 9348
      3020 9328 3005 9365 3005 9367
TIME...MOT...LOC 2245Z 239DEG 46KT 3011 9364 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

78
967 
WWUS54 KLCH 242256
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
456 PM CST Tue Jan 24 2023

LAC019-242315-
/O.CON.KLCH.TO.W.0009.000000T0000Z-230124T2315Z/
Calcasieu LA-
456 PM CST Tue Jan 24 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR CENTRAL
CALCASIEU PARISH...
    
At 455 PM CST, a severe thunderstorm capable of producing a tornado 
was located over mainly rural areas of Calcasieu, moving northeast 
at 55 mph. 

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Carlyss around 500 PM CST.
  Sulphur around 505 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3021 9356 3029 9348 3020 9328 3015 9353
TIME...MOT...LOC 2255Z 237DEG 47KT 3021 9350 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Brazzell
829 
WWUS54 KLCH 242303
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
503 PM CST Tue Jan 24 2023

LAC019-242312-
/O.CAN.KLCH.TO.W.0009.000000T0000Z-230124T2315Z/
Calcasieu LA-
503 PM CST Tue Jan 24 2023

...THE TORNADO WARNING FOR CENTRAL CALCASIEU PARISH IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CST for southwestern
Louisiana.

Remember, a Tornado Warning still remains in effect for portions of 
Calcasieu Parish.

LAT...LON 3021 9356 3029 9348 3020 9328 3015 9353
TIME...MOT...LOC 2300Z 239DEG 46KT 3026 9340 

$$

Brazzell

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jan 24, 3:15 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 24, 3:15 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
315 PM CST Tue Jan 24 2023

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 310 PM CST Tue Jan 24 2023

All the main weather during this period will occur from now
through the evening hours as a potent surface low moves northeast
across the forecast area from southeast Texas to east central
Louisiana.

South of the surface low the warm sector will have a chance to
move inland, probably getting up to the I-10 corridor. These
locations will have a potential to see supercell rotating
thunderstorms producing tornadoes, then see a squall line to
produce damaging wind gusts. Also, in the warm sector strong
gradient winds will occur as mixing will allow the strong low
level jet come down to the surface. We have already seen gradient
wind gusts to 55 mph at KBPT. High rainfall rates will occur which
may cause some quick street flooding.

As the low lifts off to the northeast, a cold front will move down
in behind it bringing northwest wind and cooler and drier air,
although low level cloudiness will likely take awhile to scatter
out on Wednesday.

Rua

&&

.LONG TERM...
(Friday through next Monday)
Issued at 310 PM CST Tue Jan 24 2023

High pressure will be across the northern gulf coast during Friday
morning. A quite chilly air mass will have settled in and a light
freeze may occur at most locations north of Interstate 10.

The ridge will shift east through Friday and into weekend which will
start the return flow by Friday afternoon. Low pressure is expected
to develop in the southern plains Saturday which will increase the
southeast flow locally. A few showers will also be possible late
Saturday.

The next cold front will move through the region Sunday with showers
and storms possible. High moisture lvls may allow for another round
of heavy rainfall.

&&

.AVIATION...
(18Z TAFS)
Issued at 1140 AM CST Tue Jan 24 2023

Conditions will deteriorate as the afternoon progresses as a
strong surface low tracks across southeast Texas to east central
Louisiana. Very strong and gusty southeast to south winds are
expected with low level wind shear through the afternoon, with
occasional showers and MVFR conditions.

Showers and thunderstorms will continue to increase with the low,
and eventually a squall line will move across. Potential IFR
conditions with strong erratic wind gusts with the thunderstorms.

As the low moves off to the northeast this evening, a cold front
will move across with winds becoming northwest, and still breezy
but not as strong. Rains will end with MVFR ceilings holding into
Wednesday morning.

Rua

&&

.MARINE...
Issued at 310 PM CST Tue Jan 24 2023

A surface low will move just north of the coastal waters this
evening. Strong south winds will occur ahead of it with gusts over
gale force, along with showers and thunderstorms, some capable of
producing water spouts. Also, the tides will run 2 to 3 feet above
normal that will produce some coastal flooding during high tide
this evening.

As the surface low moves off to the northeast overnight, a cold
front will move through the coastal waters with strong northwest
winds developing keeping a small craft advisory going after the
gale warning expires.

Winds will decrease during Wednesday as high pressure builds over
the region. An onshore flow will redevelop by the weekend as the
high pushes east of the area.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  40  49  33  52 /  80   0   0   0
LCH  41  51  36  54 /  60   0   0   0
LFT  45  53  38  55 /  90   0   0   0
BPT  40  54  36  56 /  20   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 AM CST Wednesday for LAZ027-030.

     High Wind Warning until 11 PM CST this evening for LAZ028-029-
     031>033-042>045-052>055.

     Wind Advisory from 11 PM this evening to 6 AM CST Wednesday for
     LAZ028-029-031>033-042>045-052>055.

     High Wind Warning until 9 PM CST this evening for LAZ041-073-074.

     Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
     LAZ041-073-074.

     Coastal Flood Warning until 9 PM CST this evening for LAZ052>054-
     073-074.

TX...Wind Advisory until 6 AM CST Wednesday for TXZ180-201-259>262.

     High Wind Warning until 9 PM CST this evening for TXZ215-216.

     Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
     TXZ215-216.

     Coastal Flood Warning until 9 PM CST this evening for TXZ215.

GM...Gale Warning until 3 AM CST Wednesday for GMZ430-432-435-450-452-
     455-470-472-475.

     Small Craft Advisory from 3 AM to 6 AM CST Wednesday for GMZ430-
     432-435-450-452-455-470-472-475.

&&

SHORT TERM...07
LONG TERM....78
AVIATION...07
Hazardous weather outlook, Jan 24, 3:23 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
323 PM CST Tue Jan 24 2023

LAZ030-TXZ201-259>262-252130-
Beauregard-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
323 PM CST Tue Jan 24 2023

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...TORNADO WATCH 27 IN EFFECT UNTIL 6 PM CST THIS EVENING...

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outside of a chance for showers and a few thunderstorms this
weekend,quiet weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ031-042-252130-
Allen-Jefferson Davis-
323 PM CST Tue Jan 24 2023

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CST THIS EVENING...
...TORNADO WATCH 27 IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

This Hazardous Weather Outlook is for southwest Louisiana.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Wind Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outside of a chance for showers and a few thunderstorms this
weekend,quiet weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ052>054-252130-
Vermilion-Iberia-St. Mary-
323 PM CST Tue Jan 24 2023

...COASTAL FLOOD WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outside of a chance for showers and a few thunderstorms this
weekend, quiet weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ073-074-TXZ215-252130-
West Cameron-East Cameron-Jefferson-
323 PM CST Tue Jan 24 2023

...COASTAL FLOOD WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...TORNADO WATCH 27 IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Wind Warning.
   Coastal Flood Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outside of a chance for showers and a few thunderstorms this
weekend, quiet weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ028-029-032-033-043>045-055-252130-
Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-
Upper St. Martin-Lower St. Martin-
323 PM CST Tue Jan 24 2023

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana and southwest Louisiana.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outside of a chance for showers and a few thunderstorms this
weekend, quiet weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027-TXZ180-252130-
Vernon-Tyler-
323 PM CST Tue Jan 24 2023

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

This Hazardous Weather Outlook is for west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outside of a chance for showers and a few thunderstorms this
weekend, quiet weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ041-TXZ216-252130-
Calcasieu-Orange-
323 PM CST Tue Jan 24 2023

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...TORNADO WATCH 27 IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Wind Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outside of a chance for showers and a few thunderstorms this
weekend, quiet weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-452-455-470-472-475-252130-
Vermilion Bay-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
323 PM CST Tue Jan 24 2023

...GALE WARNING IN EFFECT UNTIL 3 AM CST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 AM CST WEDNESDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-450-252130-
Sabine Lake-Calcasieu Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
323 PM CST Tue Jan 24 2023

...GALE WARNING IN EFFECT UNTIL 3 AM CST WEDNESDAY...
...TORNADO WATCH 27 IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 AM CST WEDNESDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Tornado Watch.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jan 24, 2:58 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
258 PM CST Tue Jan 24 2023

LAZ027-030-TXZ259>262-242130-
Beauregard LA-Vernon LA-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-
258 PM CST Tue Jan 24 2023

...Strong thunderstorms will impact portions of northwestern
Beauregard and western Vernon Parishes, Newton and eastern Jasper
Counties through 330 PM CST...

At 257 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Browndell to near Roganville to near Buna.
Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jasper, Newton, Kirbyville, Merryville, Evadale, Toledo Bend Dam,
Call, Fields, Bon Weir, Buna, Burkeville, Browndell, Trout Creek,
Bivens, Mayflower, Wrights Settlement, Harrisburg, Junction,
Stringtown and Farrsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 600 PM CST for southwestern
Louisiana...and southeastern Texas.

&&

LAT...LON 3131 9342 3088 9332 3052 9355 3033 9410
      3035 9408 3041 9412 3075 9395 3113 9404
      3116 9391 3118 9361 3117 9358 3119 9355
      3123 9354 3124 9356 3128 9353 3128 9344
TIME...MOT...LOC 2057Z 256DEG 43KT 3114 9399 3076 9390 3046 9406

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

78
Local storm report, Jan 24, 3:15 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 PM CST TUE JAN 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     HAIL             3 E DUSON               30.23N 92.15W
01/24/2023  U0.50 INCH       LAFAYETTE          LA   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&
Local storm report, Jan 24, 3:29 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
329 PM CST TUE JAN 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     NON-TSTM WND GST 3 WSW NEDERLAND         29.95N 94.03W
01/24/2023  U55 MPH          JEFFERSON          TX   ASOS

            CORRECTS PREVIOUS NON-TSTM WND DMG REPORT
            FROM 3 WSW NEDERLAND. ASOS STATION KBPT
            SOUTHEAST TEXAS REGIONAL AIRPORT.

&&
Special weather statement, Jan 24, 3:34 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
334 PM CST Tue Jan 24 2023

LAZ027-028-030-031-041-TXZ262-242215-
Calcasieu LA-Allen LA-Beauregard LA-Vernon LA-Rapides LA-
Southern Newton TX-
334 PM CST Tue Jan 24 2023

...Strong thunderstorms will impact portions of western Rapides,
Beauregard, north central Calcasieu, Vernon and western Allen
Parishes through 415 PM CST...

At 334 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hornbeck to 6 miles west of De Ridder to
near Bancroft. Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Ridder, Leesville, Rosepine, Merryville, Anacoco, Elizabeth,
Reeves, Dry Creek, Singer, Fort Polk, Sugartown, De Quincy, Slagle,
Ragley, Fields, Pitkin, Mittie, Grant, New Llano and Hornbeck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM CST for southwestern
Louisiana...and southeastern Texas.

&&

LAT...LON 3083 9280 3042 9310 3042 9313 3038 9313
      3036 9315 3044 9376 3084 9345 3128 9348
      3128 9344 3136 9339 3137 9303 3135 9295
      3137 9295 3137 9292 3139 9291 3139 9289
      3143 9284
TIME...MOT...LOC 2134Z 271DEG 43KT 3133 9343 3085 9340 3050 9366

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Brazzell
Local storm report, Jan 24, 4:12 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
412 PM CST TUE JAN 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TORNADO          6 SE FANNETT            29.86N 94.19W
01/24/2023                   JEFFERSON          TX   OFFICIAL NWS OBS

            RADAR INDICATES A TDS.

&&
Local storm report, Jan 24, 4:33 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CST TUE JAN 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TORNADO          5 NNW BRIDGE CITY       30.09N 93.88W
01/24/2023                   ORANGE             TX   OFFICIAL NWS OBS

            RADAR TDS.

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:36 AM CSTCoastal Flood WarningLCHCameron16 hr
Jan 24, 9:06 AM CSTSpecial Weather StatementLCHJefferson Davis24 min
Jan 24, 9:30 AM CSTSmall Craft AdvisoryLCH33 hr
Jan 24, 9:39 AM CSTSpecial Weather StatementLCHJefferson Davis36 min
Jan 24, 10:02 AM CSTRiver Flood WatchLCH5 days
Jan 24, 10:02 AM CSTRiver Flood WatchLCHAllen21 days
Jan 24, 10:02 AM CSTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry59 hr
Jan 24, 10:02 AM CSTRiver Flood WarningLCHAllen, Jefferson Davis21 days
Jan 24, 10:02 AM CSTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis24 hr
Jan 24, 10:02 AM CSTRiver Flood WarningLCHAllen48 hr
Jan 24, 10:02 AM CSTRiver Flood WarningLCHBeauregard6 days
Jan 24, 10:18 AM CSTRiver Flood WarningLCHBeauregard, Calcasieu48 days
Jan 24, 3:34 PM CSTSpecial Weather StatementLCHBeauregard, Vernon41 min
Jan 24, 3:59 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Cameron46 min
Jan 24, 4:12 PM CSTTornado WarningLCHBeauregard33 min
Jan 24, 4:22 PM CSTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Vernon3 hr
Jan 24, 4:23 PM CSTSpecial Marine WarningLCH112 min
Jan 24, 4:24 PM CSTFlash Flood WarningLCHCalcasieu, Cameron3 hr
Jan 24, 4:24 PM CSTTornado WarningLCHCalcasieu36 min
Jan 24, 4:31 PM CSTTornado Warning Tornado observedConsiderable damage threatLCHCalcasieu16 min
Jan 24, 4:38 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis67 min
Jan 24, 4:55 PM CSTTornado Warning Tornado observedLCHBeauregard, Calcasieu22 min
Jan 24, 4:55 PM CSTTornado WarningLCHCameron15 min
Jan 24, 5:05 PM CSTSpecial Weather StatementLCHAvoyelles25 min
Jan 24, 5:05 PM CSTTornado WarningLCHCalcasieu23 min
Jan 24, 5:11 PM CSTTornado Warning Tornado observedConsiderable damage threatLCHAllen, Beauregard34 min
Jan 24, 5:34 PM CSTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion26 min
Jan 24, 5:55 PM CSTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Vernon3 hr
Jan 24, 5:57 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Vermilion33 min
Jan 24, 5:59 PM CSTSpecial Marine WarningLCH2 hr
Jan 24, 1:58 PM CSTSpecial Weather StatementLCHHardin, Tyler32 min
Jan 24, 2:26 PM CSTSpecial Weather StatementLCHJasper, Newton, Tyler34 min
Jan 24, 2:58 PM CSTSpecial Weather StatementLCHNewton32 min
Jan 24, 3:19 PM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Orange41 min
Jan 24, 3:25 PM CSTTornado WarningLCHHardin, Jefferson, Orange35 min
Jan 24, 3:54 PM CSTTornado WarningLCHJefferson36 min
Jan 24, 4:17 PM CSTTornado WarningLCHJefferson, Orange28 min

Nearby

Tornado Warnings in Louisiana, 2023Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.